MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens is still implanted.Device evaluated by mfr: the intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported being moderately bothered by halos and starbursts in the 4-month study visit.The patient indicated that driving at night has significantly interfered with daily activities.Visual acuity was 20/25 in both eyes and at the 4-month study visit the patient's best corrected distance vision was 20/20 in both eyes.Reportedly, there was no patient injury.The patient has a dry eye syndrome called meibomian gland dysfunction (mgd) and had a lipiflow treatment at the end of the 3-month visit.At this time, the lens remains implanted.The patient has completed the study on (b)(6) 2019.No additional information was provided to johnson & johnson surgical vision.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient's left eye.A separate report will be filed for the right eye.
 
Additional Manufacturer Narrative
Additional information and corrected data: in reviewing the initial mdr, it was noticed that the following information was inadvertently not included and was reported incorrectly; therefore, it is captured in this supplemental report: other relevant history, including preexisting medical conditions: was updated accordingly to capture patients preexisting medical condition meibomian gland dysfunction (mgd).Device code: 2993.Patient code -3191 starbursts.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8658649
Report Number3011852734-2019-00115
Device Sequence Number16706135
Product Code POE
UDI-Device Identifier05050474605176
UDI-Public(01)05050474605176(17)220918
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/06/2019
10/25/2020
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/28/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005